Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2002, 7:52 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2002, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 20, 2002, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Hamilton County, FL, Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:28 PM EDT | Thunderstorm Wind | Dowling Park, FL | Numerous large trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 202352 SVRJAX FLC047-121-210030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 751 PM EDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HAMILTON COUNTY IN NORTHERN FLORIDA WESTERN SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 830 PM EDT * AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTH OF CROSSROADS...OR ABOUT 5 MILES NORTHEAST OF SUWANNEE RIVER STATE PARK...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUWANNEE RIVER STATE PARK AT 800 PM EDT... NEWBURN AT 825 PM EDT AND DOWLING PARK AT 830 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ LAT...LON 3043 8297 3054 8313 3026 8346 3011 8324 PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 20, 2:10 PM EDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT THU JUN 20 2002 CURRENTLY...SHOWERS CONTINUE OVER THE SOUTHERN FL ZONES AND HAVE BEGUN OVER THE GA COASTAL COUNTIES. THE SFC TROUGH EXTENDS S-SW THROUGH THE STATE FROM SOUTH OF FLAGLER BEACH TO THE SW PENINSULA AND A SHORTWAVE IS MOVING NORTH ALONG THE EAST SIDE OF THE TROUGH. THE PRECIP WILL PERSIST AND BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. CURRENT TEMPS ARE LINGERING FROM THE LOWER TO MID 80S WITH MOSTLY CLOUDY SKIES OVER THE AREA. TONIGHT THROUGH FRI NIGHT...MODELS AGREE WRT TO AN UPR LVL CUTOFF LOW FORMING OVER THE SOUTHEAST TONIGHT AS THE SFC TROUGH OVER THE FL PENINSULA MOVES WEST INTO THE EASTERN GOMEX. HIGH PRESSURE BUILDS OVER THE NE CONUS ALOFT AND AT THE SFC WITH AN AXIS BUILDING OVER THE MID-ATLANTIC STATES. DESPITE MODEL CONFLICTS WRT SFC LOW FORMATION IN THE TROUGH...THE TROUGH/DISTURBANCE WILL TRACK WEST ALONG THE GULF COAST THROUGH FRI NIGHT. AS THE TROUGH RETROGRADES ALONG THE NORTHERN GULF COAST A MOIST AND BREEZY FLOW WILL TRAIL IT OVER THE FORECAST AREA. WILL KEEP WORDING FOR BREEZY FRI. WILL GO CHC TO LIKELY ALL ZONES THROUGH FRI NIGHT. SAT AND SAT NIGHT...THE TROUGH/DISTURBANCE WILL CONTINUE TO MOVE WEST ALONG THE NORTHERN GULF COAST AS THE ATLANTIC SFC HIGH AXIS SHIFTS SOUTH OVER THE SOUTHEAST. ANTICIPATE MORE BREAKS IN CLOUDS AND BETTER HEATING AT THE SFC. WILL CONTINUE WITH LIKELY POPS (60%) SAT AND DROP TO CHC (30-40%) FOR ALL ZONES SAT NIGHT. FLOW BECOMES MORE SE-S. SUN...ANTICIPATE A S FLOW AND CONTINUED MOSTLY CLOUDY CONDITIONS FOR SUN...BUT IF PARTLY CLOUDY SKIES PEEK THROUGH...A SEA BREEZE COULD DEVELOP WITH CONVERGENCE ACROSS THE INTERIOR. A TROPICAL FEED OF MOISTURE WILL PERSIST OVER THE REGION. WILL GO WITH CHC POPS ALL ZONES FROM 40% GA TO 30% SOUTHERN FL ZONES. FOR TEMPS IN THE SHORT TERM...WILL NOT GO AS LOW ON HIGHS AS MAV/FWC SO WILL TREND TOWARD ETA. LOW TEMPS LOOK REASONABLE. EXTENDED...AS UPR LVL LOW RETROGRADES INTO THE SOUTHERN PLAINS...HIGH PRESSURE BUILDS OVER THE SOUTHEAST ALOFT AND AT THE SFC. THE CURRENT STATIONARY TROUGH DIFFUSE AS THE BERMUDA HIGH AXIS BUILDS OVER THE SOUTHEAST MON. THE AXIS DROPS SOUTHWARD OVER THE PENINSULA LATE IN THE PERIOD BRINGING US CLOSER TO A SUMMERTIME WX PATTERN WITH POPS AND TEMPS NEAR CLIMO. WILL CONTINUE WORDING FOR PARTLY CLOUDY AND CHC POPS. MARINE...WILL INCREASE WINDS TO 15 KTS TONIGHT AS BOUNDARY MOVES INLAND. WILL BUMP SEAS UP TO 4 TO 6 FT FOR FRI NIGHT GIVEN A SE FETCH TRAILING THE TROUGH. PRELIM... AMG WW 068/083 068/084 067 24466 SSI WW 073/080 073/083 073 24677 JAX WT 070/083 070/084 071 24786 SGJ WT 073/082 073/084 074 24786 GNV WT 069/085 070/087 070 24775 OCF WT 070/085 071/087 070 24775= .JAX... .GA...NONE. .FL...NONE. BROYLES/SANDRIK
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.